Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 4, 2011, 3:16 PM EDT for Marshall County, Ohio County, West Virginia; Greene County, Washington County, Pennsylvania; Belmont County, Monroe County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 3:16 PM EDT (19:16 UTC)
- Expired
- Apr 4, 2011, 3:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Belmont County, OH, Monroe County, OH, Greene County, PA, Washington County, PA, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 719 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WUUS51 KPBZ 041916 SVRPBZ OHC013-111-PAC059-125-WVC051-069-041945- /O.NEW.KPBZ.SV.W.0028.110404T1916Z-110404T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 316 PM EDT MON APR 4 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MONROE COUNTY IN EAST CENTRAL OHIO... SOUTHERN BELMONT COUNTY IN EAST CENTRAL OHIO... SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA... WESTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA... MARSHALL COUNTY IN NORTHERN WEST VIRGINIA... SOUTHERN OHIO COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL 345 PM EDT * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOMERTON...MOVING EAST AT 55 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERTON... BETHESDA... ALLEDONIA... BARKCAMP STATE PARK... WOODLANDS... POWHATAN POINT... GLENDALE... MOUNDSVILLE... SHADYSIDE... BELLAIRE... MCMECHEN... BENWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4014 8039 3978 8038 3977 8119 4004 8115 TIME...MOT...LOC 1916Z 255DEG 49KT 3988 8111 $$
1 follow-up statement
927 WWUS51 KPBZ 041935 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 335 PM EDT MON APR 4 2011 OHC013-111-PAC059-125-WVC051-069-041945- /O.CON.KPBZ.SV.W.0028.000000T0000Z-110404T1945Z/ MONROE OH-BELMONT OH-WASHINGTON PA-GREENE PA-MARSHALL WV-OHIO WV- 335 PM EDT MON APR 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR OHIO...MARSHALL...GREENE...WASHINGTON...BELMONT AND MONROE COUNTIES... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AETNAVILLE TO WOODLANDS...MOVING EAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLANDS... WHEELING... GLENDALE... BENWOOD... SHADYSIDE... POWHATAN POINT... BRIDGEPORT... BELLAIRE... MOUNDSVILLE... MCMECHEN... BETHLEHEM... SHERRARD... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4008 8083 4014 8039 3978 8038 3977 8091 TIME...MOT...LOC 1935Z 255DEG 49KT 4010 8069 3982 8079 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:04 AM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 4, 10:04 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1004 AM EDT MON APR 4 2011
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE GREAT
LAKES TODAY PUSHING WARM, MOIST UNSTABLE AIR INTO THE UPPER OHIO
VALLEY. THIS WILL IGNITE POTENTIALLY SEVERE THUNDERSTORMS DURING
THE LATE AFTERNOON AND EVENING. THE COLD FRONTAL PASSAGE MONDAY
NIGHT WILL BE FOLLOWED BY A SHARP COOL DOWN FOR TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED FORECAST TO BUMP UP THE WINDS BASED ON LATEST OBSERVATIONS
AT THE SURFACE AND FROM MORNING RAOBS. AS A RESULT HOISTED A WIND
ADVISORY FOR THE RIDGES THROUGH TONIGHT. WILL EVALUATE 12Z
GUIDANCE TO SEE IF A WIND ADVISORY IS NEEDED FOR OTHER AREAS
TONIGHT BEHIND THE COLD FRONT.
SWRN PART OF FORECAST AREA REMAINS IN A SLIGHT RISK...WHICH LOOKS
GOOD GIVEN KINEMATIC SETUP. 0-3KM SRH INCREASES TO 700M2 SEC-2 AS
THE COLD FRONT APPROACHES WHILE STORM MOTION OF 50KTS SHOULD BE
COMMON. THERMODYNAMIC PROFILE REMAINS MARGINAL AND WITH A CANOPY
OF CLOUDS ARRIVING FROM THE WEST MAKING MOST OF THE AFTERNOON
OVERCAST.
TEMPERATURES WILL TOP OUT NEAR 70F WITH MID 70S OVER MONROE AND
NOBLE COUNTIES IN ECNTRL OHIO AND NRN WV. MOST WILL SEE STEADY
TEMPERATURES THE BALANCE OF THE DAY. THIS WILL BE THE FIRST TIME
WE ARE ABOVE NORMAL SINCE 23 MARCH HERE IN THE PITTSBURGH AREA. A
RAPID COOL DOWN CAN BE EXPECTED TONIGHT AS THE COLD FRONT PUSHES
EAST OF THE AREA BEFORE MIDNIGHT. LITTLE IN THE WAY OF POST
FRONTAL SHOWER ACTIVITY IS EXPECTED.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
COLD ADVECTION BEHIND THE SYSTEM WILL HOLD TEMPERATURES IN THE
40S TUESDAY. COVERAGE OF ANY POST FRONTAL SHOWERS WILL GRADUALLY
TAPER OFF BY LATE IN THE DAY. A SURFACE RIDGE WILL POKE INTO THE
REGION FROM THE SOUTH AND PROVIDE A BRIEF DRY PERIOD TUESDAY
NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A WEAK SYSTEM TRACKING FROM THE NORTHERN PLAINS INTO THE
GREAT LAKES WILL BRING SCATTERED SHOWERS TO THE NORTHERN HALF OF
THE FORECAST AREA WEDNESDAY. LOW PRESSURE WILL WORK EAST ACROSS
THE REGION WEDNESDAY NIGHT INTO THURSDAY PUSHING A COLD FRONT
SOUTH OF THE MASON DIXON THURSDAY AFTERNOON. THIS WILL BRING A
CHANCE OF SHOWERS ESPECIALLY ACROSS THE NORTHERN TIER. FRONT WILL
BE WAVERING ALONG THE UPPER OHIO VALLEY THROUGH REMAINDER OF THE
EXTENDED AS NUMEROUS SHORTWAVES RIDE EAST ALONG THE FRONT FROM THE
CENTRAL PLAINS TO THE UPPER OHIO VALLEY. THIS WILL BRING PERIODS
OF SHOWERS AND THUNDERSTORMS. WITH TIMING CERTAIN TO BE AN ISSUE
WENT WITH A BROAD BRUSH FOR POPS AND USED HPC PROGS IN GENERAL.
TEMPERED HPC TEMPERATURES A BIT TOWARD NEW 12Z MOS.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
MAINLY DRY/VFR CONDITIONS WILL PREVAIL THROUGH THE MORNING HOURS IN
THE WARM SECTOR OF A SYSTEM MOVING EASTWARD ACROSS THE GREAT LAKES.
THE MAIN CONCERN THROUGH THIS MORNING WILL BE LOW LEVEL WIND SHEAR
AS WINDS 1500-2500 KT ABOVE GROUND LEVEL WILL INCREASE TO
45-50KT...WITH SURFACE WINDS REMAINING 12 KT OR LESS. CIGS WILL
GRADUALLY LOWER TO LOW END VFR BY AFTN...WITH INITIAL PRECIP IN
ADVANCE OF THE COLD FRONT ENTERING EASTERN OHIO AND NORTHWEST PA
BY 20Z...WITH A LINE OF SHOWERS AND EMBEDDED TSTMS ENTERING WESTERN
PA PORTS 22-00Z. WITH TSTM COVERAGE SCATTERED TO NUMEROUS...WILL USE
CB GROUPS FOR NOW WITH THE PREVAILING SHWRS. CIGS WILL LOWER TO MVFR
WITH THE LINE OF PRECIP THIS AFTN/EARLY EVENING. SOUTH SURFACE WINDS
8-12KT THIS MORNING WILL INCREASE TO SOUTHWEST 17-25 KT WITH GUSTS
TO 30-35 KT THIS AFTN.
RAIN SHOWERS...WITH MVFR/LOCAL IFR CONDITIONS WILL PREVAIL THIS
EVENING IN THE WAKE OF THE COLD FRONT...WITH SOME OF THE PRECIP
NORTH OF PIT AND ALONG THE RIDGES MIXING WITH OR CHANGING TO SNOW BY
TUESDAY MORNING. RESIDUAL RAIN/SNOW SHOWERS AND RESTRICTIONS TUESDAY
MORNING WILL DIMINISH BY TUESDAY AFTN...BUT MVFR CIGS WILL LIKELY
PERSIST INTO TUESDAY EVENING IN COLD NW FLOW.
MAINLY ZONAL FLOW WILL PREVAIL FOR MIDWEEK...WITH PERHAPS A WEAK
SYSTEM CLIPPING AREAS MAINLY NORTH OF PIT FOR SCATTERED SHWRS AND
RESTRICTIONS. A MORE POTENT SYSTEM IS PROGGED TO AFFECT THE REGION
FRIDAY WITH MORE WIDESPREAD SHWRS/RESTRICTIONS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY FOR
MDZ001.
OH...NONE.
PA...NONE.
WV...WIND ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY FOR
WVZ023-041.
&&Hazardous weather outlook, Apr 4, 10:54 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 1054 AM EDT MON APR 4 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-051500- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 1054 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER TORNADO DEVELOPMENT CAN NOT BE RULED OUT. WIND IS ANOTHER CONCERN THROUGH TONIGHT...WIND GUSTS OVER 35 MPH WILL BE COMMON. IF WIND GUSTS BECOME STRONGER A WIND ADVISORY MAYBE NEEDED. RAINFALL AMOUNTS UPWARDS OF AN INCH ARE POSSIBLE THROUGH TONIGHT. AT THIS TIME...RAINFALL IN EXCESS OF TWO INCHES COULD LEAD TO SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ001-WVZ023-041-051500- GARRETT-PRESTON-TUCKER- 1054 AM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. DURING LATE THIS AFTERNOON AND EARLY TONIGHT, THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL. HOWEVER, TORNADO DEVELOPMENT CAN NOT BE RULED OUT. RAINFALL AMOUNTS UPWARDS OF AN INCH ARE POSSIBLE THROUGH TONIGHT. AT THIS TIME...RAINFALL IN EXCESS OF TWO INCHES COULD LEAD TO SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 4, 9:50 AM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
950 AM EDT MON APR 4 2011
PAZ008-009-041445-
FOREST PA-VENANGO PA-
950 AM EDT MON APR 4 2011
...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS TO MOVE THROUGH THE
FOLLOWING COUNTIES...VENANGO AND FOREST...
AT 947 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 9 MILES WEST OF OIL CREEK STATE
PARK...OR ABOUT 9 MILES NORTH OF SUGARCREEK...MOVING EAST AT 60 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
WIND GUSTS TO 40 MPH OUR ALSO POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
OIL CREEK STATE PARK... TIONESTA...
WEST HICKORY... KELLETTVILLE... BALLTOWN...
LYNCH...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4162 7895 4150 7896 4146 7993 4155 7994
4159 7990 4160 7986 4163 7983 4162 7975
4164 7932Special weather statement, Apr 4, 10:02 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1002 AM EDT MON APR 4 2011
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020-021-029-
WVZ001-002-041500-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL
OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FOREST PA-GUERNSEY
OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-MERCER PA-MONROE
OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
1002 AM EDT MON APR 4 2011
...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...NOBLE...COLUMBIANA...MUSKINGUM...BELMONT...GUERNSEY...
HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS...CARROLL...
WASHINGTON...ALLEGHENY...BEAVER...BUTLER...VENANGO...
FOREST...CLARION...MERCER...LAWRENCE...BROOKE AND HANCOCK...
AT 955 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF FREDONIA TO 27 MILES WEST OF EAST FULTONHAM...MOVING EAST AT
60 MPH. THESE STORMS WILL PRODUCE HEAVY DOWNPOURS AND POSSIBLE WIND
GUSTS TO 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WARSAW... SUGARCREEK... STRASBURG...
COOPERDALE... BOLIVAR... SHARON...
HERMITAGE... FARRELL... BALTIC...
HOMEWORTH... FREDONIA...
MAURICE K GODDARD STATE PARK...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4023 8218 4046 8184 4045 8167 4057 8167
4065 8153 4065 8124 4072 8123 4073 8109
4091 8108 4090 8053 4129 8053 4147 8024
4147 7897 4103 7960 4105 7967 4117 7969
4095 7970 3970 8138 3982 8217 3991 8224Local storm report, Apr 4, 10:49 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1049 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL FRANKLIN 41.39N 79.84W
04/04/2011 E0.88 INCH VENANGO PA PUBLIC
&&
EVENT NUMBER PBZ1100600
NWSSpecial weather statement, Apr 4, 10:59 AM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1059 AM EDT MON APR 4 2011
OHZ039>041-049-050-057>059-068-069-PAZ009-013>016-020>023-029-031-
073>075-WVZ001>004-012-041700-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-FAYETTE PA-FOREST PA-GREENE
PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON
PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MONROE OH-MUSKINGUM OH-NOBLE
OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA-WESTMORELAND PA-WESTMORELAND
RIDGES PA-WETZEL WV-
1059 AM EDT MON APR 4 2011
...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS TO MOVE THROUGH THE
FOLLOWING COUNTIES...
MONROE...NOBLE...COLUMBIANA...MUSKINGUM...BELMONT...GUERNSEY...
HARRISON...JEFFERSON...TUSCARAWAS...CARROLL...FAYETTE...ARMSTRONG ...
WASHINGTON...ALLEGHENY...WESTMORELAND...BEAVER...INDIANA...BUTLER...
GREENE...FOREST...CLARION...LAWRENCE...WETZEL...MARSHALL...OHIO...
BROOKE...HANCOCK AND WESTMORELAND RIDGES...
AT 1053 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE FROM NEAR TIONESTA TO
SOUTH OF ZANESVILLE MOVING SOUTHEAST AT 45 MPH. THESE STORMS MAY
PRODUCE WIND GUSTS TO 40 MPH WITH HAIL UP TO DIME SIZE.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4113 7880 4063 7884 4018 7913 4005 7935
4014 7948 3988 7966 3972 7998 3972 8042
3943 8052 3947 8072 3959 8085 3955 8104
3963 8147 3958 8158 3975 8165 3981 8213
4151 7896 4136 7909 4138 7896 4123 7870Special weather statement, Apr 4, 1:41 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
141 PM EDT MON APR 4 2011
OHZ039>041-048>050-057>059-068-069-WVZ003-004-012-041845-
BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON
OH-JEFFERSON OH-MARSHALL WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO
WV-TUSCARAWAS OH-WETZEL WV-
141 PM EDT MON APR 4 2011
...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
MONROE...NOBLE...COLUMBIANA...MUSKINGUM...BELMONT...GUERNSEY...
HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS...CARROLL...WETZEL...
MARSHALL AND OHIO...
AT 137 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 8
MILES WEST OF BALTIC TO 4 MILES SOUTHEAST OF RURALDALE...MOVING EAST
AT 50 MPH. THESE STORMS MAY PRODUCE HAIL UP TO DIME SIZE.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
RURALDALE... NORWICH... HIGH HILL...
FERNCLIFF... COSHOCTON... CONESVILLE...
CHANDLERSVILLE... BRIDGEVILLE...
BLUE ROCK STATE PARK... ADAMSVILLE...
OTSEGO... WEST LAFAYETTE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4045 8167 4059 8167 4066 8143 4065 8124
4071 8124 4073 8109 4076 8109 4086 8071
3954 8071 3960 8094 3957 8100 3960 8141
3963 8146 3961 8147 3962 8159 3965 8159
3967 8165 3975 8165 3976 8189 4045 8192Special weather statement, Apr 4, 2:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 PM EDT MON APR 4 2011
PAZ014>016-020>023-029-031-073>076-WVZ002>004-022-023-042000-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BROOKE WV-BUTLER PA-CLARION
PA-FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-INDIANA PA-JEFFERSON
PA-MARSHALL WV-MONONGALIA WV-OHIO WV-PRESTON WV-WASHINGTON
PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
255 PM EDT MON APR 4 2011
...THUNDERSTORMS WITH HEAVY RAIN AND HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
FAYETTE...ARMSTRONG...WASHINGTON...ALLEGHENY...WESTMORELAND...
BEAVER...INDIANA...BUTLER...JEFFERSON...GREENE...CLARION...
PRESTON... MONONGALIA...MARSHALL...OHIO...BROOKE...WESTMORELAND
RIDGES AND FAYETTE RIDGES...
AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES
SOUTH OF EMLENTON TO VALLEY GROVE...MOVING SOUTHEAST AT 45 MPH.
THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND HAIL UP TO DIME
SIZE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
VALLEY GROVE... TRIADELPHIA... WEXFORD...
SEWICKLEY... MOON... MARS...
IMPERIAL... HOOKER... FRANKLIN PARK...
BUTLER... AVELLA... CHICORA...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4063 7884 3960 7975 4003 8069 4123 7965
4084 7880The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:35 AM EDT | Wind Advisory | PBZ | 16 hr | |
| Apr 4, 10:02 AM EDT | Special Weather Statement | PBZ | Hancock | 58 min |
| Apr 4, 10:59 AM EDT | Special Weather Statement | PBZ | Brooke, Hancock, Marshall, Ohio, Wetzel | 2 hr |
| Apr 4, 2:55 PM EDT | Special Weather Statement | PBZ | Ohio | 65 min |
| Apr 4, 5:05 PM EDT | Special Weather Statement | PBZ | Brooke, Hancock, Ohio | 40 min |
| Apr 4, 6:12 PM EDT | Special Weather Statement | PBZ | Marshall | 63 min |
| Apr 4, 7:05 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 25 min |
| Apr 4, 9:19 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 26 min |
| Apr 4, 9:50 AM EDT | Special Weather Statement | PBZ | Forest | 55 min |
| Apr 4, 3:33 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 42 min |
| Apr 4, 4:03 PM EDT | Special Weather Statement | PBZ | Washington | 42 min |
| Apr 4, 4:21 PM EDT | Special Weather Statement | PBZ | Westmoreland | 39 min |
| Apr 4, 5:47 PM EDT | Special Weather Statement | PBZ | Butler, Clarion, Forest, Venango | 58 min |
| Apr 4, 6:00 PM EDT | Special Weather Statement | PBZ | Fayette | 60 min |
| Apr 4, 1:41 PM EDT | Special Weather Statement | PBZ | Belmont, Carroll, Columbiana, Guernsey, Harrison, Jefferson and 3 more | 64 min |
| Apr 4, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum, Tuscarawas | 44 min |
| Apr 4, 4:29 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 4 more | 31 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.